advertisement
Question
Posted by: Angie | 2005/12/01

Gonal/ Clomid

Hi Doc,
What would most likely cause a missed period after having a cyst after taking Gonal F and clomid? My last period was on the 6 October. I cant be pregnant because I had a scan on day 21 and my doc said that my lining was a bit thin for day 21 but afterwards I realised that the first few days of that period had been brown spotting so I was only actually on day 18 when i went. Would this make a difference and is there a big difference between a lining on f day 18 and 21?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Angie

I do apologise for the delay in response.

It is not uncommon for patients using gonal-f and clomid to firstly develop cysts and to secondly, have a prolonged and delayed period. This is directly as a consequence of the stimulation medication and does not imply necessarily that there is a problem or that there is a pregnancy. The fact the lining or endometrium was thin for day 21, is indicative of
(1) follicles that are not producing sufficient estrogens, or alternately,
(2) a factor which impairs the response of the lining to a sufficient amount of estrogens.

It is also noted in some patients who use clomid that the clomid can impair an adequate response to estrogen and this would result in a thin lining. I would not place too much reliance on the "brown spotting" and this would not necessary imply that you were actually on day 18 rather than day 21 because this is retrospective and one always calculates the stage of the period form he first day of the last period.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Sun | 2005/12/02

Hi Angie

The lining can thicken significatly in 3 days especially if you were on gonal F. I would test just to be sure, stranger things have happened but then again I am a pg test freak, have shares in the companies.

Good Luck
Sun

Reply to Sun

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement